# SDR CA081125009

- Difficulty date: October 17, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Aerosp ATR 42-300
- Engine: Pwa PW121
- System (JASC): 7323 · Turbine Governor
- Part: Governor
- Condition: Leaking
- Location: Overspeed
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) TEN MINUTES AFTER TAKEOFF, THE CREW GOT A RT ENG LOW OIL PRESSURE WARNING. THE PROPELLER DID NOT AUTO FEATHER AND THE CREW ATTEMPTED TO FEATHER THE PROPELLER MANUALLY WITHOUT SUCCESS. THE ENGINE REMAINED FUNCTIONING FOR FIVE MINUTES BEFORE THE CREW ELECTED TO SHUT IT DOWN. THE PROP HOWEVER DID NOT FEATHER AND THE ACFT FLEW FOR 60 MINUTES WITH THE ENGINE SHUTDOWN BUT PROP WINDMILLING AT AROUND 70 PERCENT NP. A SINGLE ENGINE LANDING FOLLOWED. GROUND INSP FOUND AN OIL LEAK AT THE OVERSPEED GOVERNOR HYD PUMP MOUNTING PAD. CHIP DETECTOR CONTAMINATION AND SEIZED LP IMPELLER WAS ALSO OBSERVED. ENGINE WAS REMOVED AND FWD FOR REPAIRS. MFG WILL CONTINUE INVESTIGATING THE EVENT AND ADVISE OF ROOT CAUSE ONCE ESTABLISHED.
